Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 30, 2014, 4:49 AM CST for 5 counties in Alabama. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 4:49 AM CST (10:49 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS84 KBMX 301049 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 449 AM CST THU JAN 30 2014 ...DRY CONDITIONS ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA... .PORTIONS OF NORTHWESTERN CENTRAL ALABAMA MAY EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES. THIS IS DUE TO THE SURFACE HIGH PRESSURE SYSTEM CENTERED OVER THE REGION SLOWLY EXITING TO THE EAST. ALZ011>015-310000- /O.NEW.KBMX.FW.W.0012.140130T1800Z-140131T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- 449 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR NORTHWESTERN PORTIONS OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...WILL BE FROM THE SOUTH 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT FOR MORE THAN 4 HOURS. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:28 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 30, 4:28 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 AM CST THU JAN 30 2014 .DISCUSSION... WE WILL FINALLY GET ENOUGH ABOVE FREEZING TODAY TO MELT THE SNOW AND ICE. EXPECT MOST SPOTS WILL BE ABOVE 15 DEGREES BY 9 AM...AND SO WILL LET THE HARD FREEZE WARNING EXPIRE THEN. TEMPERATURES WILL GET ABOVE 32 DEGREES BETWEEN 10 AM AND NOON. HIGHS SHOULD REACH INTO THE UPPER 30S TO MID 40S FOR ALL AREAS OF CENTRAL ALABAMA AS THE CENTER OF THE SURFACE HIGH PRESSURE SLIDES OFF TO THE EAST. WIND WILL ALSO BE SHIFTING TODAY FROM THE EAST IN THE MORNING TO MORE OF A SOUTHEAST TO SOUTHERLY DIRECTION. COMBINED WITH SOUTHWESTERLY FLOW ALOFT...THE SOUTHERLY FLOW AT LOW LEVELS WILL ALLOW MOISTURE TO RETURN TO THE SOUTHEAST...AND GIVE US SOME RAIN CHANCES FOR THE WEEKEND. CANNOT COMPLETELY RULE OUT SOME ISOLATED RAIN SHOWERS FRIDAY NIGHT AND SATURDAY...BUT THE CHANCES ARE PRETTY SLIGHT. BETTER RAIN CHANCES WILL OCCUR ON SUNDAY AS A COLD FRONT ARRIVING FROM THE NORTHWEST WILL PROVIDE A FOCUS FOR PRECIP DEVELOPMENT. WILL HAVE TO MONITOR TEMPERATURE TRENDS AND PRECIP CHANCES CLOSELY SUNDAY NIGHT INTO MONDAY BEHIND THE COLD FRONT...AS TEMPERATURES COULD DROP UNCOMFORTABLY CLOSE TO FREEZING WITH SOME POST FRONTAL PRECIP STILL ONGOING. THE GOOD NEWS IS THAT TEMPERATURES ON MONDAY WILL QUICKLY REBOUND BACK INTO THE 40S AND 50S. BOTH THE GFS AND ECMWF STALL THE COLD FRONT TO OUR SOUTH AND WEAKEN IT WITH TIME ON MONDAY...BEFORE BRINGING IT BACK NORTH AS A WARM FRONT SOMETIME ON TUESDAY. YET ANOTHER STRONG COLD FRONT LOOKS TO BRING HIGH RAIN CHANCES TUESDAY NIGHT AND WEDNESDAY. THERE MAY EVEN BE SOME THUNDERSTORMS ALONG THIS FRONT WITH DEWPOINTS IN THE 60S AHEAD OF IT. 77/GLEASON && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF CYCLE. CLEAR SKIES WILL CONTINUE AND CALM WINDS WILL BECOME LIGHT AND OUT OF THE EAST...SOUTHEAST BY THE MID TO LATE MORNING HOURS ON THURSDAY. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 40 17 53 36 58 / 0 0 0 10 20 ANNISTON 42 19 54 37 60 / 0 0 0 10 20 BIRMINGHAM 42 22 55 41 61 / 0 0 0 10 20 TUSCALOOSA 45 24 58 42 65 / 0 0 0 20 20 CALERA 44 23 55 40 63 / 0 0 0 10 20 AUBURN 39 24 52 42 60 / 0 0 0 10 20 MONTGOMERY 43 21 57 39 66 / 0 0 0 10 20 TROY 42 23 56 39 67 / 0 0 0 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 9 AM CST THIS MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 29, 6:35 PM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 PM CST WED JAN 29 2014 ALZ011>015-017>050-310045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 635 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A HARD FREEZE IS EXPECTED AGAIN TONIGHT WITH TEMPERATURES IN THE LOW TO MID TEENS FOR ALL OF CENTRAL ALABAMA. WITH THE RECENT WINTER PRECIPITATION...AREA ROADWAYS REMAIN HAZARDOUS ACROSS MANY LOCATIONS...AND TRAVEL IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES AT OR BELOW 15 DEGREES WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY MORNING. VERY DRY CONDITIONS WILL BE PRESENT AGAIN THURSDAY FOR NORTHWESTERN LOCATIONS OF THE AREA...LEADING TO POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.